# SDR 20000330SH014

- Difficulty date: March 2, 2000
- Submitted: March 30, 2000
- Operation: Air carrier
- Aircraft: N9897Q
- Make and model: Cessna 172M
- Aircraft serial: 17265841
- System (JASC): 2460 · DC Power Distribution System
- Part: Circuit Breaker
- Part number: S159660
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, PILOTS SMELLED BURNING PLASTIC OR WIRING, THEN SAW SMOKE AND SPARKS COMING FROM THE MECHANICAL PRODUCTS 60 AMP ALTERNATOR CIRCUIT BREAKER.  PILOTS TURNED OFF MASTER SWITCH AND SMOKE AND SMELL DISSIPATED, LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTION FOUND THE 60-AMP CIRCUIT BREAKER HAD FAILED INTERNALLY.  WHEN CIRCUIT BREAKER WAS REMOVED, THE PAPER LABEL WAS BURNED OFF.  AT NO TIME DID THE CIRCUIT BREAKER GRIP DURING THE FAILURE.  REPLACED WITH NEW CAMPBELL HAUSFIELD CIRCUIT BREAKER.  RUN-UP WAS PUTTING OUT CORRECT VOLTAGE AND CARRYING LOAD.  AIRCRAFT RELEASED FOR SERVICE.  (X)
